News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Following after administering of maodpar(Benserazid+Dophami)


 t_s_r - Wed Apr 08, 2009 6:31 am

Dear doctors,
My father of age at 64 have Paskinson desease since 2002. Since that time we are giving him madopar 125 capsules 3 times a day, 2 in the morning and 1 at lunch and 1 at dinner together with cyclodol as dostors prescribed. But last year when the drug(madopar) became rare we changed it gave NAKOM for less than a month. But after that we started again giving him Madopar.
I don't know maybe because of that my father condition changed to that he has severe hallucinations, crying, talking to imaginate people on his own coupled with nonslipping. Doctor prescibed for him Diazepam. We are giving him this drug but i don't see any improvement except that he sleeps after drug and wakes up and starts again everything. Doctor said to increase dosage of Diazepam and we are going to do it.
Please, you may know how valuable father is for son and i am very sad that he is not improving with his mental conditions, it would be enough if he could come back even to the level that he was before these things.
 John Kenyon, CNA - Wed Apr 15, 2009 8:54 pm

User avatar Hello --

First, I am so sorry your father has been stricken with this disease so relatively young. This is difficult for everyone, and often moreso for the surrounding family members. I hope you have sources of support during this difficult time.

Now then -- the drug Madopar contains mostly dopamine, which is to help the transmission of neuroglogically mediated messages from the brain to voluntary muscles so they can work more smoothly. It's not known for the side effects of dementia, hallucinations, etc. Unfortunately, these are sometimes seen in Parkinson's patients, while in others there is only muscle rigidity, weakness, tremor, etc., as typically thought. It's not clear why some develop central nervous system disease while others only suffer mechanical problems. The symptoms your father is exhibiting are very likely associated with the disease process rather than the drug.

The use of diazepam to treat central brain dysfunction, hallucinations, dementia, etc., is only going to help those around the patient by sedating him. There are other medications available that can sometimes,for a while, reduce these symptoms,but as you have observed, all diazepam and related drugs will only sedate the patient, giving everyone a break from the status quo. If his doctor isn't willing or able to prescribe medication which might, at least temporarily, help improve the dementia symptoms, then a second opinion or change of doctor may be in order.

I hope this is helpful to you and I sincerely wish I could give you a better answer, but this does seem like dementia associated with the disease and should be treated with the appropriate medications which could help for an indefinite period, although there are no guarantees. Best of luck to you and your father. Please follow up with us here as needed.
 t_s_r - Wed Apr 15, 2009 10:38 pm

Hello,
First of all thank you for the answer.
Please, accept my sincere gratitude for your attention and allocated time to answer to my question.
If you don't mind i would like to continue asking your advise on my fathers desease.

The doctor who prescribed Diasepam is psychiatrist and other doctor who prescribed madopar is neurologist. So, both of these doctors say that these symptoms- delusion, aggressivity, excitement, mental confusion, hallucination, dementia, hallucination are not their field and each doctor say to refer to other. Now we don't which doctor we should apply to.
So, as you said there might be other medications, could you indicate some of them that we could consider for treatment?
Other way might be if we could speak with you over the phone, then i would need your phone number.

Thanks again
with kind regards
Shuhrat

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here